MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX MALLET *EA; SURGICAL MALLET

DEPUY MITEK LLC US RIGIDFIX MALLET *EA; SURGICAL MALLET
Model Number 213705
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).Incomplete.The expiration date is currently unavailable.Investigation summary: background: the mallet¿s handle has come off in surgeon¿s hands during the procedure.Investigation summary: the rigidfix mallet *ea (part #: 213705, lot #: unk) was received and evaluated at us cq.Upon visual inspection, the mallet handle broke off the head.There were scratches observed on the both the faces of the mallet head.Hence, the reported condition can be confirmed.The possible root cause for the reported condition can be that the device encountered unintended forces during its use.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent to which this complaint is observed in the field.
 
Event or Problem Description
It was reported by the sales rep in (b)(6) that during an arthroplasty procedure on an unknown date, it was observed that the handle on the rigidfix mallet device came off the surgeon's hand.Another like device was used to complete the procedure without delay.There were no adverse patient consequences reported.No additional information was provided.

Common Device Name
SURGICAL MALLET
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11784995
Report Number1221934-2021-01427
Device Sequence Number17052673
Product Code LXH
UDI-Device Identifier10886705002993
UDI-Public10886705002993
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number213705
Device Catalogue Number213705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2021
Initial Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1